Acute adrenal failure associated with fluconazole after administration of high-dose cyclophosphamide

Citation
S. Shibata et al., Acute adrenal failure associated with fluconazole after administration of high-dose cyclophosphamide, AM J HEMAT, 66(4), 2001, pp. 303-305
Citations number
10
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Hematology,"Cardiovascular & Hematology Research
Journal title
AMERICAN JOURNAL OF HEMATOLOGY
ISSN journal
0361-8609 → ACNP
Volume
66
Issue
4
Year of publication
2001
Pages
303 - 305
Database
ISI
SICI code
0361-8609(200104)66:4<303:AAFAWF>2.0.ZU;2-H
Abstract
A 63-year-old man received high-dose cyclophosphamide for peripheral blood stem-cell (PBSC) harvest. He received 200 mg fluconazole. On day 3, atrial fibrillation developed with blood pressure declining to 78 mmHg. The rapid adrenocorticotropin (ACTH) test showed blunted adrenal responses. He was su spected as having adrenal failure, and fluconazole was discontinued. The ra pid ACTH test became normal on Day 14, and PBSCs were successfully harveste d. To clarify the association between adrenal failure and fluconazole, we r esumed 400 mg fluconazole on Day 16 and repeated the test on Day 21, which showed blunted adrenal responses. This case demonstrates that prophylactic use of fluconazole can cause adrenal insufficiency. Am. J. Hematol. 66:303- 305, 2001. (C) 2001 Wiley-Liss, Inc.